MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 DOUBLE ROLLER PUMP 85; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 DOUBLE ROLLER PUMP 85; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number DRP 85
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that a s5 double roller pump 85 head malfunctioned when it was in service.It was the blood pump on the cardioplegia double header.The affected pump has been replaced with a spare one.No additional information is available so far.There was no patient injury.
 
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: livanova deutschland manufactures the s5 double roller pump 85.The incident occurred in london, united kingdom.The unit will be shipped to livanova deutschland for a detailed investigation and repair.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
H11: the affected part was returned to livanova deutschland for repair and serial read-out of the pump (real time device parameters and setting recording file) were extracted and analyzed.Several "master_control_stop" errors were found at around 13:40.At the same time (13:36-13:40) several occurrences of motor control failure - error code 442 ("no_pulse_block" text) were registered in the pump logs.During the inspection of the pump, the error "shaft angle encoder fault pump a" was confirmed.As troubleshooting the encoder was replaced.Functional test passed positively and device returned to regular service.A device service history review has been performed and identified that the unit was manufactured in 2020 and no other similar event has been reported, neither concerning trend has been identified.Based on all the gathered information, it is reasonable to assume that the most likely root cause of the reported issue was a failure of the shaft encoder while the "no_pulse_block" error was most likely related to procedure/usage of the pump, rather than a malfunction of the pump itself.

Brand Name
S5 DOUBLE ROLLER PUMP 85
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key20407313
Report Number9611109-2024-00458
Device Sequence Number6517904
Product Code DTQ
UDI-Device Identifier04033817900405
UDI-Public(01)04033817900405(11)200902
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRP 85
Device Catalogue Number10-85-00
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer11/29/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown